From Chicago Illinois, USA:
About two years ago, my 15 year old daughter was diagnosed with type 1 diabetes, and about three months later, she started experiencing morning nausea, severe headaches, occasional vomiting and dizziness. Her blood levels varied from normal to high and she often has a low grade fever. By early afternoon, the debilitating headache will pass and she can function normally. During her period, her blood levels are also very high.
For the past two years, she's had every blood test, scan x-ray, and urine analysis imaginable, and her diabetes doctor says it must be depression. I suspect it may have to do with her hormones blocking her insulin intake. Please direct me to a research facility that can give me more information on this.
I sense that you reject the idea that depression is an important component of the clinical picture, yet this is common in 15 year old girls with diabetes, and it is possible that it is subconsciously intermingled with your own profound emotional involvement to induce this unusual clinical pattern. My own opinion would be that the next step is to get an expert evaluation of this psychosocial component. Very often, the best person to start the process is the medical social worker on your daughter's present diabetes team.
Your daughter's medical history is both complex and diffuse, and with so little in the way of detail, it is hard to suggest what sort of a research facility might help. Because your daughter's symptoms give so little clue as to a specific problem, I do not think that you would be helped by searching PubMed either. Perhaps admission to the NIH sponsored Children's Clinical Research Center at the Children's Hospital would help, but this would have to involve your daughter's present medical team because of the extensive investigation already done.
Last Updated: Tuesday April 06, 2010 15:09:22
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.